Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 48, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 27, 2024, 7:32 PM MST for Apache County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2024, 7:32 PM MST (02:32 UTC)
- Expired
- Jul 27, 2024, 10:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:25 PM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 27, 4:25 PM MST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 425 PM MST Sat Jul 27 2024 .SYNOPSIS...Over the weekend, a downward trend in storm activity is expected for much of northern Arizona, as a drier air mass moves in from the west. Accompanying the drier air will be locally breezy afternoon southwest winds and slightly cooler temperatures. && .DISCUSSION...High pressure will continue to slide south and east toward NM and TX over the next few days as a trough moves by to our north. Gusty southwest winds of 15-25 mph have developed today across the northern 1/2 of the state as drier air filters in. This pattern will continue to bring a drying trend to the region, with the best chance for showers and thunderstorms over southern Apache and Navajo counties well into next week. Elsewhere, storm chances will be limited to mostly 20% or less, and even that activity will be more high-based with gusty winds but little rainfall. On Monday some of the guidance briefly indicates slightly better moisture availability farther west into Yavapai/Coconino counties so PoPs are closer to 20-30% there. Toward the end of next week - much of the forecast guidance shifts the high pressure center toward the four corners, resulting in a better setup for moisture to move into our region. Storm chances go up to 30-50%, though confidence in this pattern isn't too high yet as it is still almost a week away. && .AVIATION...Sunday 28/00Z through Monday 29/00Z...Mostly VFR conditions will prevail under dry conditions. Isolated to scattered SHRA/TSRA south of a KFLG - KRQE line, which could produce very brief reductions in ceiling/visibility. Outside of any storms, winds will be SW 15-25 kts during the daytime hours. Winds decrease to mainly less than 10 kts after sunset. OUTLOOK...Monday 29/00Z through Wednesday 31/00Z...VFR conditions are expected through the weekend as a drying trend develops. Isolated showers and thunderstorms will be confined to the White Mountains each afternoon. Anticipate W-SW winds 15-20 kts in the afternoon. && .FIRE WEATHER...Tonight through Monday...A drying trend with showers and thunderstorms mainly confined to the Eastern Mogollon Rim/southern Apache County on Sunday, with low storm chances spreading westward toward Flagstaff by Monday. Afternoon southwesterly winds 15 to 25 mph Sunday and 10 to 20 mph Monday. Tuesday through Thursday...The drying trend continues, with minimum humidity falling to 10 to 25 percent. Best precipitation chances in southern Navajo and Apache counties, with only slight chances of high-based storms elsewhere. Afternoon southwesterly winds 10 to 15 mph. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...JJ AVIATION...MCT FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 27, 7:04 PM MST, 28 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
704 PM MST Sat Jul 27 2024
AZZ014-280245-
Little Colorado River Valley in Apache County-
704 PM MST Sat Jul 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NEAR ST. JOHNS IN APACHE COUNTY
THROUGH 745 PM MST...
At 703 PM MST, Doppler radar was tracking a strong thunderstorm over
St. Johns, or 24 miles north of Springerville, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Localized flooding possible.
Locations impacted include...
St. Johns, St. Johns City Park, and Saint Johns Industrial Air Park.
This includes the following highways...
Highway 180 191 between mile markers 371 and 378.
Highway 191 161 between mile markers 316 and 320.
Highway 180 between mile markers 356 and 368.
State Route 61 between mile markers 379 and 381.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3440 10948 3449 10951 3457 10945 3458 10909
3431 10914
TIME...MOT...LOC 0203Z 278DEG 11KT 3448 10938
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EFLThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:04 PM MST | Special Weather Statement | FGZ | 41 min | |
| Jul 27, 8:13 PM MST | Special Weather Statement | FGZ | 32 min | |
| Jul 27, 8:37 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.